Maine, 2009Flooding in Maine, June 26, 2009
June 26, 2009 · NWS GYX · 2 events in 1 county or zone
Heavy rain from thunderstorms caused flooding of small rivers and streams in the Bingham and Norridgewock areas of Somerset County. 00.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $274,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from thunderstorms caused flooding of small rivers and streams in the Bingham and Norridgewock areas of Somerset County. Total damages reached $274,000.00.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 26, 2:08 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 26, 2:08 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT FRI JUN 26 2009
.SYNOPSIS...
A COLD FRONT OVER CENTRAL NEW YORK STATE WILL MOVE SLOWLY EAST AND REACH
THE COAST SATURDAY MORNING. AN ASSOCIATED UPPER TROUGH WILL BRIEFLY
STALL OVER NEW ENGLAND THROUGH MOST OF THE WEEKEND BEFORE ANOTHER
LOW PRESSURE DISTURBANCE SLOWLY MOVES THROUGH THE REGION THROUGH MID
TO LATE IN THE WORKWEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #515 REMAINS IN EFFECT THROUGH 7 PM EDT
FOR MOST OF THE FORECAST AREA AWAY FROM THE COAST. THUNDERSTORMS IN
THE WATCH AREA MAY CONTAIN LARGE HAIL...DAMAGING WINDS...HEAVY RAIN
AND FREQUENT LIGHTNING. CONTINUED CHANCE OF SHOWERS OVERNIGHT WITH
SOME DEGREE OF LOW CLOUDS/FOG/DRIZZLE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
MORNING FOG WILL GIVE WAY TO ANOTHER WARM/STICKY/UNSTABLE DAY
WITH CHANCE OF MORNING SHOWERS AND AGAIN A CHANCE OF AFTERNOON
THUNDERSTORMS. LATEST SPC FORECAST SHOWS US IN THE GENERAL THUNDERSTORM
AREA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
USED EARLY HPC GUIDANCE FOR LONG TERM IN ANTICIPATION OF THIS
AFTERNOONS SEVERE WEATHER. BRIEF GLANCE AT 12Z MODEL SOLUTIONS
DIDNT REVEAL ANY MAJOR CHANGES TO PREVIOUS THINKING. FROM
PREVIOUS DISCUSSION...THE CLOSED LOW OVER SOUTHERN
QUEBEC WILL MEANDER SOUTH...STALLING ACROSS NEW ENGLAND THROUGH
SUNDAY. POPS LOOK HIGHEST OVER THE NORTHERN HALF OF THE FORECAST
AREA...BUT THE ENTIRE REGION WILL SEE A GOOD CHANCE OF RAIN AS
THIS SYSTEM LINGERS THROUGH THE WEEKEND. MODEL AGREEMENT THROUGH
SUNDAY IS GOOD WITH THE NAM OFFERING THE SOUTHERNMOST
SOLUTION...WENT WITH A MAV/MET BLEND FOR TEMPS THROUGH THE
WEEKEND. ANOTHER FRONT WILL APPROACH SUNDAY NIGHT AHEAD OF A
SECOND DEEP CLOSED LOW. GFS/ECMWF AGREE WITH THIS SYSTEM STALLING
EAST OF THE GREAT LAKES BY TUESDAY...SUGGESTING MOIST SOUTHERLY
FLOW WILL CONTINUE THROUGH THE WEEK. HAVE GONE WITH CHANCE POPS
TUESDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN AT OR BELOW
NORMAL THROUGH THE EXTENDED DUE TO PERSISTENT CLOUD COVER AND
PRECIP.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SATURDAY...AREAS OF MVFR IN THUNDERSTORMS THROUGH
THIS EVENING. SOME THUNDERSTORMS MAY CONTAIN STRONG GUSTY
WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. ACTIVITY
WINDS DOWN THIS EVENING WITH CONDITIONS LOWERING TO IFR/LIFR IN
LOW CLOUDS/FOG/DRIZZLE...AND IMPROVE TO MVFR WITH AREAS OF VFR ON
SATURDAY.
LONG TERM SAT NIGHT THROUGH WED...DAYTIME AREAS OF VFR WITH LOCAL
MVFR IN ANY CONVECTIVE ACTIVITY AND OVERNIGHT AREAS OF IFR/LIFR IN
LOW CLOUDS/FOG/DRIZZLE.
&&
.MARINE...SHORT TERM...TONIGHT AND SATURDAY...MOSTLY BELOW SCA
CRITERIA EXCEPT FOR SOME SEAS APPROACHING 3 TO 5 FT OVER THE
OUTER WATERS ON SAT.
LONG TERM...SAT THROUGH WED...MOSTLY BELOW SCA CRITERIA EXCEPT
FOR SEAS APPROACHING 3 TO 5 FT OVER THE OUTER WATERS SUN THROUGH
MON AND AGAIN TUE THROUGH WED.
&&
.HYDROLOGY...
SOME FLASH FLOOD WARNINGS BEING ISSUED WHERE SOME CONVECTIVE ACTIVITY
HAS PRODUCED QUITE A BIT OR RAINFALL IN A SHORT PERIOD OF TIME.
SEE LATEST FFWGYX FOR DETAILS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 26, 11:37 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1237 PM EDT FRI JUN 26 2009
MEZ007>009-012>014-020>022-028-NHZ001>009-271645-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
1237 PM EDT FRI JUN 26 2009
...SEVERE THUNDERSTORM WATCH 515 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS WITH LARGE HAIL AND AREAS OF TORRENTIAL
DOWNPOURS CAUSING SOME LOCALIZED FLOODING PROBLEMS ALONG WITH
DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ018-019-023>027-NHZ010-013-014-271645-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1237 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LARGE HAIL AND AREAS
OF TORRENTIAL DOWNPOURS CAUSING SOME LOCALIZED FLOODING PROBLEMS
ALONG WITH DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON ACROSS THE
AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-271645-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1237 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MARINE
In the hours before
Special weather statement, Jun 26, 9:56 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1056 AM EDT FRI JUN 26 2009
MEZ012>014-018>028-NHZ003>010-013-014-262100-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1056 AM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...
ALL OUTDOOR INTERESTS SHOULD BE BE PREPARED AND ON THE LOOKOUT FOR
RAPIDLY CHANGING CONDITIONS THIS AFTERNOON AS STRONG THUNDERSTORMS
DEVELOP AND MOVE ACROSS THE AREA.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...STRONG
DAMAGING WINDS AND TORRENTIAL DOWNPOURS.
RECREATIONAL BOATERS ON THE LAKES SHOULD BE PREPARED TO SEEK SAFE
HARBOR.
ALL INTERESTS SHOULD MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.
MEZ007>009-NHZ001-002-262100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
1056 AM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...
ALL OUTDOOR INTERESTS SHOULD BE BE PREPARED AND ON THE LOOKOUT FOR
RAPIDLY CHANGING CONDITIONS THIS AFTERNOON AS STRONG THUNDERSTORMS
DEVELOP AND MOVE ACROSS THE AREA.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...STRONG
DAMAGING WINDS AND TORRENTIAL DOWNPOURS.
RECREATIONAL BOATERS ON THE LAKES SHOULD BE PREPARED TO SEEK SAFE
HARBOR AND TAKE APPROPRIATE ACTIONS WHEN THREATENING STORMS
APPROACH.
ALL INTERESTS SHOULD MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.
MARINE
Special weather statement, Jun 26, 10:42 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1142 AM EDT FRI JUN 26 2009
MEZ007-008-NHZ001-261645-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
1142 AM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 1245 PM EDT...
AT 1142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF LINCOLN PLANTATION...OR
ABOUT 17 MILES WEST OF RANGELEY...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LINCOLN PLANTATION...
WILSONS MILLS...DAVIS AND OQUOSSOC THROUGH 1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
MARINE
Local storm report, Jun 26, 2:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
309 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 5 WSW NORTHWOOD 43.18N 71.24W
06/26/2009 E1.25 INCH ROCKINGHAM NH PUBLIC
HALF DOLLAR HAIL IN DEERFIELD.
0228 PM HAIL 3 SSE CARRABASSETT VALL 45.04N 70.19W
06/26/2009 E0.88 INCH FRANKLIN ME PUBLIC
NICKEL HAIL BETWEEN CARRABASSETT VALLEY AND KINGFIELD.
0230 PM HAIL 2 SW ALTON 43.43N 71.24W
06/26/2009 E0.88 INCH BELKNAP NH PUBLIC
PENNY TO NICKEL HAIL IN ALTON.
0230 PM HAIL 1 SSE STRAFFORD 43.31N 71.17W
06/26/2009 E0.75 INCH STRAFFORD NH PUBLIC
PENNY HAIL IN STRAFFORD.
0250 PM TSTM WND DMG 5 NE DOVER 43.25N 70.80W
06/26/2009 YORK ME PUBLIC
LARGE BRANCHES BROKEN IN SOUTH BERWICK.
&&
DSLocal storm report, Jun 26, 2:20 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL N ACTON 43.54N 70.91W
06/26/2009 E1.75 INCH YORK ME PUBLIC
GOLF BALL HAIL IN ACTON.
0306 PM TSTM WND DMG 4 SSW BRYANT POND 44.33N 70.68W
06/26/2009 OXFORD ME AMATEUR RADIO
TREES DOWN ON WIRES IN GREENWOOD.
0306 PM TSTM WND DMG SHAPLEIGH 43.54N 70.85W
06/26/2009 YORK ME PUBLIC
LARGE BRANCHES BROKEN IN SHAPLEIGH.
&&
DSLocal storm report, Jun 26, 2:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
324 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 SE WAKEFIELD 43.54N 70.99W
06/26/2009 E0.75 INCH CARROLL NH PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL IN SANBORNVILLE.
&&
DSLocal storm report, Jun 26, 2:54 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
354 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 ESE LINCOLN PLANTATIO 44.91N 70.88W
06/26/2009 OXFORD ME CO-OP OBSERVER
CO-OP OBSERVER REPORTED MULTIPLE TREES DOWN IN T4R2
TOWNSHIP WEST OF OQUOSSOC.
&&
DSFlood, Somerset
- When
- June 26, 3:00 PM EST to 7:00 PM EST
- Where
- Somerset County, 1.29 mi ESE of Wyman Dam to 1.56 mi ENE of Bingham
- Cause
- Heavy Rain
- Property damage
- $215,000
- Reported by
- Emergency Manager
- Coordinates
- 45.060, -69.877
Heavy rain caused flooding on small rivers and streams in the Bingham area.
Flood, Somerset
- When
- June 26, 4:00 PM EST to 7:00 PM EST
- Where
- Somerset County, 1.32 mi WSW of Norridgewock to 1.41 mi SW of Norridgewock
- Cause
- Heavy Rain
- Property damage
- $59,000
- Reported by
- Emergency Manager
- Coordinates
- 44.713, -69.805
Heavy rain caused flooding on small rivers and streams in the Norridgewock area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2009$83,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184633, 184635.